Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 44, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 16, 2016, 3:21 PM EST. It took effect at Dec 17, 2016, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2016, 3:21 PM EST (20:21 UTC)
- In effect from
- Dec 17, 2016, 4:00 AM EST
- Expired
- Dec 17, 2016, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
898 WHUS72 KMLB 162021 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 321 PM EST FRI DEC 16 2016 AMZ570-572-575-172100- /O.NEW.KMLB.SC.Y.0044.161217T0900Z-161217T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 321 PM EST FRI DEC 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST SATURDAY. * WINDS...SOUTH TO SOUTHEAST WINDS UP TO 15 TO 20 KNOTS. * WAVES/SEAS...SEAS BUILDING UP TO 7 FEET OFFSHORE LATE TONIGHT THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 3:03 PM EST, 18 minutes earlier.
Area forecast discussion, Dec 16, 3:03 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
303 PM EST Fri Dec 16 2016
.DISCUSSION...
...Unseasonably Warm This Weekend With Better Rain Chance
Sunday...
Currently-Tonight...Combination of elevated moisture and E/SE
flow in the low levels is already beginning to generate a few
convergent cloud bands and isolated showers over the coastal
waters. Some of this light shower activity is already moving
onshore near Fort Pierce, and may persist into late afternoon. As
high pressure pushes offshore of the Mid-Atlantic coast, winds
will veer to the S/SE into tonight and keep a lingering slight
chance of onshore moving showers, mainly along the Treasure Coast.
Milder temperatures expected overnight, with lows in the low 60s,
except mid/upper 60s along the coast from the Cape southward where
an onshore wind persists. Patchy fog will be possible over the
interior late tonight, lingering through early morning Saturday.
Saturday...S/SE flow across the area tomorrow will increase
temperatures and low level moisture across the region. Highs will be
near record values for some locations, reaching the low to mid 80s
in the afternoon. Rain chances will remain low and mainly limited to
onshore moving showers along the coast in the morning and over
inland areas south of Orlando into the afternoon.
Sun...Axis of Wrn atlc high pressure ridge wl remain over central
FL. Deep S/SE flow will bring temps well above seasonal normals
with near record warmth well into the 80s. Some sct showers are
forecast to develop during the afternoon into evening with a merger
of boundaries leading up to a brief window of opportunity for
instability and boundary interaction to force inland and coastal
shower development. SW steering level winds will bring activity
toward the marine area into the evening. A mention of thunder may
be added at some point as well.
Mon-Thu...(from prev disc) broad upper trough flattens and moves
from midwest toward eastern seaboard. Series of weak shortwave
troughs work through the pattern with most pronounced/southern
feature crossing FL late Thu. Band of high (1.50-1.75 inch)
precipitable water sets up quasi-stationary from the lower Gulf to
central peninsula Mon-Wed as surface boundary reaches CWA, stalls
and gradually loses identify as upper support wanes.
Shallow northerly flow gradually bridges the weakening boundary.
Extended duration of considerable cloudiness with periods of
scattered showers, with greatest chance favoring earlier diurnal
periods (Mon/Tue). Support lacking for POPs above 30 percent or
meaningful accumulations. Prospect of stronger shortwave trough
suggests cold frontal passage late Friday, sweeping through CWA
bringing an end to cloudy/low POP period and dropping temps toward
climo for the first time in nearly two weeks. Otherwise, temps
above normal through the period but moderating downward each day
Mon-Wed due to clouds/precip and onset of shallow northerly flow.
Weak warm air advection Thu in advance of stronger front, with
onset of cooling just beyond this forecast period.
&&
.AVIATION...
Mainly VFR. Tempo MVFR conds will be possible with any onshore
moving showers, mainly south of KMLB tonight into tomorrow. Also
patchy fog will be possible over the interior, which will be able
to produce tempo IFR/MVFR conditions late tonight through early
morning Saturday.
&&
.MARINE...
Tonight-Saturday...Area of high pressure will push offshore of the
Mid-Atlantic coast, veering winds to the S/SE. Wind speeds are
expected to increase up to 15-20 knots offshore tonight and these
winds will combine with an easterly swell to produce a brief period
of 7 foot seas offshore from late tonight through Saturday. Have
therefore issued a short-lived SCA for the offshore waters for this
timeframe.
Sun...Southerly flow 15-20 kt offshore and 10-15 kt nearshore Sun
will begin to lessen Sun night as surface high moves farther east
and gradient begins to relax. Seas generally 3-4 ft nearshore and
4-6 ft offshore. Increasing coverage of marine showers.
Mon-Tue...Flow relaxes significantly early next week as surface
trough approaches area. Onshore winds 10 kt or less becomes N 10
kt from Cape Canaveral northward by late Tue. Seas 2-4 ft
nearshore and 4-6 ft offshore. Scattered showers through the
period as frontal trough stalls.
&&
.CLIMATE...
Local warm temperature records the next two days:
LOC DATE HI-MAX HI-MIN
DAB 17-Dec 84 2015 69 2015
MCO 17-Dec 87 1922 70 1977
MLB 17-Dec 86 2015 70 2015
VRB 17-Dec 87 2015 69 1964
DAB 18-Dec 84 1961 68 1961
MCO 18-Dec 90 1961 67 1961
MLB 18-Dec 88 1961 68 1961
VRB 18-Dec 86 1961 71 2006
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 82 66 84 / 10 10 10 30
MCO 62 84 67 85 / 0 10 10 30
MLB 66 83 72 84 / 10 20 20 40
VRB 66 83 71 85 / 20 20 20 40
LEE 61 83 66 85 / 0 10 10 30
SFB 62 84 67 86 / 0 10 10 30
ORL 62 84 67 85 / 0 10 10 30
FPR 65 83 71 84 / 20 20 20 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 AM to 4 PM EST Saturday for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Weitlich
LONG TERM....PendergrastHazardous weather outlook, Dec 16, 4:41 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 441 AM EST FRI DEC 16 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 441 AM EST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A SMALL OCEAN SWELL, COUPLED WITH ASTRONOMICAL EFFECTS FROM THE RECENT SUPERMOON, WILL RESULT IN A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES. THE THREAT WILL BE HIGHEST FROM ABOUT NOON THROUGH SUNSET. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS. IF ENTERING THE CHILLY SURF, DO SO ONLY NEAR A LIFEGUARD. .WIND AND SEA IMPACT... A MODERATE ONSHORE BREEZE WILL PRODUCE POOR CONDITIONS FOR SMALL CRAFT OPERATION TODAY, THEN A MODERATE TO FRESH SOUTHEAST BREEZE TONIGHT IS FORECAST TO PRODUCE POOR TO MARGINALLY HAZARDOUS CONDITIONS, ESPECIALLY IN THE GULF STREAM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND AND SEA CONDITIONS WILL REMAIN POOR FOR SMALL CRAFT INTO THIS WEEKEND. A HAZARD FOR RIP CURRENTS WILL BE PRESENT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.